Acne – FTM Transition

Acne-Vugaris-5

I have read an article that says – Transgender people who take testosterone as part of a transition from female to male can sometimes experience severe acne as a side effect of the treatment. Yes, it is true and it happened to me.

During my Pre-T, I had a very clear face with no marks of any pimple. I have been using Ponds at that time and it actually works great for me. So, at that time, I was really torn if I’m pushing through with my transition or not.

But, I decided to do it…Sometimes you just have to make a BIG SACRIFICE!
Acne-Vugaris-5
On my first to fifth month, it was really a struggle. I’ve got huge acne breakout! Not just on my face, but also on my chest and back. Acne on my back and chest is not actually a big deal, but NOT ON MY FACE! 🙁

Since my skin has changed, it became oily, with larger pores and has acne breakouts, I decided to change my facial wash since my old ritual no longer works.

I have tried Master, Ponds Men, Celeteque, Cetaphil, Neutrogena and other non comedogenic face products (facial wash, cleanser, scrub, etc.). I also tried home remedy to cure my acne (ice, lemon, honey, etc.). And I even spent more than Php 5,000 for acne treatment and Diamond Peel just to get rid of my acne and acne scars. It is still disappointing!

Now, on my 3rd year on testosterone, acne is still a big deal for me, but it’s not that bad anymore. It could be that my body already adapt to the changes, or maybe I already get used to it. 🙂 hehehe!

I still do have acne though, but I no longer have those bad acne breakouts. Also, I already found the facial wash that suits my skin and helps lessen my pimples, after all the trial and error in using other facial products. Just to let you know, I am now using Nivea for Men (Oil Control – Volcanic Mud Foam). My face now is clearer than before.

Has anyone else here struggled with acne? What have you done to lessen it?

2 thoughts on “Acne – FTM Transition”

Add to the conversation